Research

On the second-order random walk model for irregular locations


Reference:

Lindgren, F. and Rue, H., 2008. On the second-order random walk model for irregular locations. Scandinavian Journal of Statistics, 35 (4), pp. 691-700.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

http://dx.doi.org/10.1111/j.1467-9469.2008.00610.x

Abstract

The second-order random walk (RW2) model is commonly used for smoothing data and for modelling response functions. It is computationally efficient due to the Markov properties of the joint (intrinsic) Gaussian density. For evenly spaced locations the RW2 model is well established, whereas for irregularly spaced locations there is no well established construction in the literature. By considering the RW2 model as the solution of a stochastic differential equation (SDE), a discretely observed integrated Wiener process, it is possible to derive the density preserving the Markov properties by augmenting the state-space with the velocities. Here, we derive a computationally more efficient RW2 model for irregular locations using a Galerkin approximation to the solution of the SDE without the need of augmenting the state-space. Numerical comparison with the exact solution demonstrates that the error in the Galerkin approximation is small and negligible in applications.

Details

Item Type Articles
CreatorsLindgren, F.and Rue, H.
DOI10.1111/j.1467-9469.2008.00610.x
DepartmentsFaculty of Science > Mathematical Sciences
RefereedYes
StatusPublished
ID Code32284

Export

Actions (login required)

View Item